Jump to content

Anxiety and depression


DSM3KIDZ
 Share

Recommended Posts

Has anyone benefited from Lexapro. I have depression (since gastroparesis) and generalized anxiety disorder. This one helps with both. I have an appointment with my doctor tommorrow to ask about it but she's not familiar with GP, POTS so has anyone had any negative effects from this or stomach problems?

Link to comment
Share on other sites

I was given lexapro to help with both bp issues and gastroparesis (fortunately, I do not suffer from anxiety or depression). I have benefitted from using it, and once I tried to wean off of it, I realized that it was helping my guts tremendously. While off of it, I went at least 10 days without "going". My guts restarted once I built my dose back up.

Nina

Link to comment
Share on other sites

Don't get me wrong, I still have major problems with my guts... but I'll give you what little info I can.

I'm on a very low dose--10 mg. This is equivalent to 20 mg of Celexa.

My doctor has me on Miralax every day. This has been the best help I've had as it promotes peristasis (intestinal motion to move things through). Even with Miralax, I still have times when all is quiet in my guts for a week or more and I look like I'm preganant. Unlike normal people, I don't get cramping--because nothing is moving or contracting to give me cramps. I just feel FULL (full of you-know-what...pooh, to be polite).

I also have problems with stuff staying in my stomach (delayed emptying). This gets worse the longer things get backed up.

My best suggestion, try to stay active as your abdominal and back muscles can provide some assistance even when your guts aren't doing their part.

Hope you find something that helps--it might be lexapro, or it might not, but here's to finding your miracle treatment (and that goes for everyone else too!).

Nina:)

Link to comment
Share on other sites

I took a low dose SSRI for about 18 months. I am in my second attempt now to wean off it. I had exactly the same experience as avais1. I had a HORRIBLE adjustment period during which I was practically bedridden (it took all of my energy just to get out of bed several times a day some days) and had awful anxiety (Xanax really helped with that). After eight weeks, slowly saw improvement in my symptoms. Eventually, HUGE improvement in my symptoms. Although there were probably other factors in my dramatic recovery, I believe the SSRI played a large role.

SSRIs are considered very safe for adults. It is worth the try, and even worth the bad side effects you may experience while adjusting to it. There are many SSRIs. If one really doesn't seem to work, it may be worth trying a different one.

Katherine

Link to comment
Share on other sites

I'll add, too, that the side effects were NASTY. I was nauseated all the time, I would yawn and then start dry heaving, I was aggitated, and had trouble sleeping. That lasted at least 2 weeks--and was hellish--but once it passed, it never came back--with the exception of my own stupidity when I tried to wean myself off without talking to my doctor first.

Nina

Link to comment
Share on other sites

I've been on a very low dose of Lexapro (5mg) twice now in the last few years, both times for symptoms related to my ANS disturbance (tachy, physical anxiety generated by my symptoms, and generalized anxiety - ie, worry over symptoms, etc.) I noticed a tremendous improvement in my anxiety and my tachycardia, but the drug had the side effect of giving me near-constant ectopic beats. I didn't realize the first time I was on Lexapro that this was the culprit, since I have been known to get crazy rhythms here and there off all meds. But the frequency and the consistency with which I got them did leave me a bit suspicious. When I weaned off Lexapro for a period of time (mostly because I wanted to have some additional medical tests done that would require I be off SSRIs), my irregular beats were almost nil. And, when I restarted the drug late last year, the ectopics came back as soon as I hit the 5mg dose. Every day. Without fail. Until I stopped the med again.

So, all in all, I would give the Lex a mixed review. It definitely worked to tone down my sympathetic nervous system, but for me, the irregular beats (my HR was not fast, just irregular) was an intolerable side effect. The experience did finally convince me that whatever is happening my my body is directly related to my brain chemicals, though, as my HR was so dramatically impacted by the SSRI.

I would love to try another drug (my ANS systems are so much better, but I continue to have mild dizziness and anxiety-related issues), but I'm afraid all SSRIs will give me the irregular heart beats.

I hope you find something that is a good fit for you! Hang in there!

Best,

RunnerGirl

Link to comment
Share on other sites

Lexapro also gave me irregular beats. I stopped it and they stopped ... at least, until recently, but I think they are now due to the return of my menstrual cycle since stopping breastfeeding my daughter.

I also had nausea for about a month when I started the Lexapro, as well as an initial worsening of anxiety symptoms. In fact, the anxiety wasn't really much better, except I had no chest pain. But I definitely wasn't allowed to be depressed anymore. This drug made me feel like I was being forced to smile at gunpoint.

So I guess I'd say not a good experience for me. :lol:

Amy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...